Yes. I can see where if they are testing to see the full extent of what is wrong with you without the aid of medications related to the dysautonomia they are testing you about. I was concerned about still taking acid reducing pills when getting a Bravo test as I was instructed, but that's the way it went. Therefore, what they really saw was that with acid reducing medication, I was not having an acid reflux problem as clinically defined.
Definitely discuss with Dr. Jaeger. Going suddenly off instead of tapering off certain medications can give you really bad withdrawal effects (try looking up stopping cymbalta and xanax if you are taking regularly for examples).
Sumatriptan, an abortive agent for migraines, I would think should be okay to not take for 48 hours, if you have an alternative abortivedrug in the event you happen to suffer a dehabilitating migraine during that time that won't affect your testing in any major way.
I agree with Livingwithhope, but just wanted to add that you also have to taper off of florenif. It's a corticiod steriod and needs to be slowly brought down. I thinking suddenly stopping it can wreak havoc on your system.
I third the opinion of talking to Dr. Jaeger's office. My first tilt test was done sans meds. My second round of autonomic testing (which was more comprehensive) I did have a significant number of my meds still on board, including fludrocortisone (florinef) and midodrine (which obviously would have an effect on BP and HR as well as blood volume). I will say that they interpreted my test results in light of the fact that I had these meds on board at the time of the testing, i.e., my tests were still abnormal even with the meds and it was noted that obviously they could have been that much more abnormal without medications in my system.
It's a judgment call, but I think that whichever way they decide to do it, they will interpret the results based on what medications are in your system at the time of the test. I hope that helps.
Thanks for your input on this. I am reaching out to his office today.
Yes. I did. Sorry took so long to respond. I'm going to go off the meds but will be tapering all down slowly with guidance of local docs. Thanks for input.
Glad the local doctors are helping you with this process!
Do you usually have to have an initial visit and then they schedule the autonomic testing? My daughter has an appt at the Clinic and its 10 hours away. Any particular doctor that is particularly good?
Ablanken- I live in Miami and went to the Cleveland Clinic. I saw Dr. Fouad and really liked her. Unfortunately none of my problems have been solved but she was very very thorough and really knows her stuff. Since I was going to be flying in they let me make all the appointments for autonomic testing without seeing her first and they scheduled everything back to back. they were very accommodating to the fact the I had to fly back home and fit everything in. Just call them and explain and they should be pretty helpful.
I just had autonomic testing at Cleveland Clinic last month. The reason you absolutely need to be off those meds is so the tests can evaluate your autonomic system when its not controlled by meds, so results are accurate.
Thank you for your response. I will call and talk to them. Does insurance usually help with the cost of the tests? What exactly are they looking for? How long were you in Cleveland? I'm still trying to find someone in Virginia that knows how to manage these type of conditions and is specializing in them.
How long did the testing take and was it helpful? How pleased were you with your doctor?
The test took about 1-2 hrs. It was very informative, can clearly evaluate your autonomic system. So far I feel like my Neurologist is great. But the process is timely. I still do not know the cause of my autonomic dysfunction and POTS, test after test. Just completed EMG last Fri and still need to have muscle biopsy, but they cannot fit me in until end of month.
Can you recommend a good doctor at the Cleveland Clinic? How long does it take to wean off of Florinef?
I was taken off three meds with seratonin in them and ended up wth seratonin syndrome reactions. I was thrashing in bed that night. I am concerned why you are not off the cymbalta since I thought that was also seratona.